Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2008, 5:37 PM MDT for Garden County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 5:37 PM MDT (23:37 UTC)
- Expired
- Jun 23, 2008, 6:15 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:56 PM MDT | HAIL 0.25 | 15 Nnw Oshkosh, NE | HEAVY RAIN WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 232337
SVRLBF
NEC069-240015-
/O.NEW.KLBF.SV.W.0206.080623T2337Z-080624T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM MDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF OSHKOSH...
* UNTIL 615 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LISCO...OR 17 MILES NORTHWEST OF OSHKOSH...
AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LISCO BY 550 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4168 10259 4152 10220 4127 10250 4141 10264
4142 10264 4165 10264
TIME...MOT...LOC 2337Z 323DEG 9KT 4154 10261
$$
131 follow-up statement
000
WWUS53 KLBF 232351
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT MON JUN 23 2008
NEC069-240015-
/O.CON.KLBF.SV.W.0206.000000T0000Z-080624T0015Z/
GARDEN NE-
549 PM MDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL GARDEN COUNTY...
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LISCO...OR 16 MILES NORTHWEST OF
OSHKOSH...MOVING SOUTHEAST AT 10 MPH. ANOTHER STORM WAS INTENSIFYING
12 MILES NORTH NORTHWEST OF OSHKOSH...MOVING SOUTHEAST AT AROUND 10
MPH. THIS STORM MAY BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 26 MILE MARKER 100 BY 615 PM MDT...
10 MILES NORTH OF OSHKOSH BY 600 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4168 10259 4152 10220 4127 10250 4141 10264
4142 10264 4165 10264
TIME...MOT...LOC 2349Z 319DEG 13KT 4152 10260
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:05 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 2:05 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON JUN 23 2008 .SHORTER TERM DISCUSSION (TONIGHT THROUGH THURSDAY)... NAM/GFS MODEL SOLUTIONS NOT MUCH HELP WRT CONVECTION TONIGHT. BASED ON MOISTURE IN PLACE WITH PWS NEAR 1.25 AND H85 WIND TRAJECTORIES INTO THE NEBR PANHANDLE WILL SET THE STAGE FOR ORGANIZED CONVECTION TO DEVELOP IN ERN PNHDLE AND PROPAGATE SOUTHEAST THROUGH SWRN NEBR TONIGHT. WV IMAGERY SHOWS WEAK SHORTWAVE LOCATED ACROSS NWRN CO INTO CENTRAL WYOMING. HAVE INCREASED POPS TO LIKELY OR CATEGORICAL TONIGHT FOR AREAS MAINLY SOUTH OF HWY 2. STORM MOTION TO BE EAST SOUTHEAST WITH MCS POSSIBLY DEVELOPING AND MOVING RIGHT OF THE MEAN FLOW. NOT ONLY WILL LARGE HAIL AND DAMAGING WINDS BE A THREAT...SO TOO WILL HEAVY RAINFALL. ALTHOUGH NOT OUTLOOKED IN THE EXCESSIVE RAINFALL GRAPHIC...FLASH FLOODING IS POSSIBLE ACROSS SWRN NEBR (ESPECIALLY SERN LINCOLN AND FRONTIER COUNTY). BULK OF ACTIVITY WILL EXIT BY 09Z. ALL OR PORTIONS OF THE FORECAST AREA WILL REMAIN IN A SLIGHT RISK OF SEVERE WEATHER THROUGH THURSDAY. MOST FAVORABLE TIME FOR MORE WIDESPREAD STORMS REMAINS THURSDAY AFTERNOON AND EVENING AS UPPER TROUGH BRINGS IN SOME MID LEVEL COOLING ALONG WITH AN ADVANCING COLD FRONT. TEMPERATURES WILL BE NEAR NORMAL TOMORROW WITH A WARMUP INTO THE 90S POSSIBLE WEDNESDAY. INTERESTING TO NOTE THAT MUCH OF THE FORECAST AREA INCLUDING NORTH PLATTE HAS NOT YET REACHED 90 FOR HIGHS THIS MONTH. .EXTENDED DISCUSSION...(FRIDAY THROUGH MONDAY) COOLING INTO THE UPPER 70S AND MID 80S EXPECTED FRIDAY AS A COLD FRONT DROP THROUGH. UPPER RIDGE BUILDS BACK IN SATURDAY THROUGH MONDAY WITH ANY PRECIPITATION FAVORED TO BE ISOLATED AND TEMPERATURES INTO THE LOWER 90S. && .AVIATION... VFR CONDITIONS MAY GIVE WAY TO OCNL MVFR THIS EVENING AS CONVECTION MOVES OFF THE HIGHER TERRAIN AND INTO WESTERN NEBRASKA. CIGS AND VSBYS COULD BE AFFECTED BY THUNDERSTORMS WITH HEAVY RAINFALL AND HAIL. WINDS SHOULD ALSO BE QUITE GUSTY NEAR THESE STORMS AND AVOIDED BY LIGHT AIRCRAFT. LOW LEVEL MOISTURE LOOKS TO LINGER BEHIND THE INITIAL PUSH OF CONVECTION AND THERE IS SOME INDICATION OF LIMITATIONS TO VSBY ALONG WITH LOWER CIGS IN THE IFR CATEGORY. IF THE CIGS FAIL TO FROM VSBYS MAY ACTUALLY LEAD TO IFR/LIFR CONDTIONS WITH THE CLEARING SKIES ALOFT..EASTERLY LOW LEVEL FLOW AND RESIDUAL MOISTURE FROM THE PRECIPITATION. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/13
Hazardous weather outlook, Jun 23, 5:34 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUN 23 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-242345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 634 PM CDT MON JUN 23 2008 /534 PM MDT MON JUN 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH MIDNIGHT...MAINLY WEST OF A LINE FROM VALENTINE TO CURTIS. ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE EAST OF THIS AREA LATER TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS A FRONTAL BOUNDARY CONTINUES TO OSCILLATE NORTH AND SOUTH ACROSS THE CENTRAL AND NORTHERN PLAINS...THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY IN MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AS ANOTHER FRONT COMES OUT OF THE DAKOTAS...THERE IS A RISK OF SEVERE THUNDERSTORMS IN NORTHERN NEBRASKA THURSDAY. THE UNSETTLED WEATHER IS THEN EXPECTED TO CONTINUE THROUGH THE WEEKEND...THOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING...STRENGTH AND EXTENT OF THE STORMS AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AS WELL AS REPORTS OF HEAVY RAINFALL. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:19 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| Jun 22, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.